MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number BL5625
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation underway.Report 2 of 2 see 1920664-2018-00099.
 
Event or Problem Description
The user facility in (b)(6) reported the vitrectomy cutter did not cut.The cutter started to work normally after pedaling the foot pedal several times.The surgery was completed with no patient injury reported.
 
Additional Manufacturer Narrative
Evaluation completed.A 25ga vitrectomy cutter was returned with one opened bl5625 pouch from lot w1689.However, the lot number and expiration date on the label has been crossed out.The part number and lot number could not be verified.The tip protector was in place, as it should be.The needle was not bent.The port window was in the opened position.There was dried solution in the tubing and debris visible in the port.The back cap was aligned correctly with the vent hole in the sides of the cutter body.The connector was inspected and no damage was found.A functional test was performed using the stellaris pc system.The cutter had good clean cuts and had good aspiration.Review of the complaint database revealed one other complaint for "cutting problem" has been submitted against lot v8936.Refer to capa 610815.Capa 610815 was closed on 06 july 2018 but was still open when lot v8936 was manufactured in march 2017.Per capa 610815 and (b)(4) the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories.The first lot of bl5625 that was built with the vitrectomy tubeset enhancement was lot #w2161 in july 2018.Any bl5625 product with lot no.W2161 or higher will include the vitrectomy tubeset enhancement.Report 2 of 2 see 1920664-2018-00099.

Brand Name
25 GA HIGH SPEED VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7784125
Report Number0001920664-2018-00100
Device Sequence Number13498102
Product Code HQC
UDI-Device Identifier20757770057928
UDI-Public(01)20757770057928(17)180821
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2018
Device Model NumberBL5625
Device Lot NumberV8936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1